Cases reported "Drug Overdose"

Filter by keywords:



Filtering documents. Please wait...

1/9. Acute abdomen in a patient treated with lamprene.

    patients receiving Lamprene may develop acute abdominal symptoms which simulate an abdominal emergency. Withdrawal of the drug relieves these symptoms. The absorption of Lamprene can be increased and deposition in the reticuloendothelial system as crystals can be avoided if it is administered in an alcoholic medium.
- - - - - - - - - -
ranking = 1
keywords = drug
(Clic here for more details about this article)

2/9. Non-steroidal anti-inflammatory drug (NSAID)-induced colonic strictures and perforation: a case report.

    Although non-steroidal anti-inflammatory drug-induced colopathy is well described, colonic perforations complicating non-steroidal anti-inflammatory drug intake are rare. We report a patient with rheumatoid arthritis who was on long-term diclofenac and presented with early colonic stricture formation and a caecal perforation, which to the best of our knowledge, has only been reported once before. It is important to suspect this diagnosis in patients on non-steroidal anti-inflammatory drug therapy who present with an acute abdomen.
- - - - - - - - - -
ranking = 7
keywords = drug
(Clic here for more details about this article)

3/9. abdominal pain with rigidity secondary to the anti-emetic drug metoclopramide.

    We report a case of abdominal pain with rigidity, mimicking an acute abdomen, caused by metoclopramide, a common anti-emetic drug. Extrapyramidal symptoms are commonly reported side-effects of this medication. They generally include involuntary movements of limbs, torticollis, oculogyric crisis, rhythmic protrusion of tongue, trismus, or dystonic reactions resembling tetanus, etc. Abdominal rigidity due to this medication, resembling an acute abdomen, has not been reported previously. This case report illustrates the importance of considering medication side-effects when evaluating a patient with abdominal pain and rigidity.
- - - - - - - - - -
ranking = 5
keywords = drug
(Clic here for more details about this article)

4/9. Hemorrhagic pancreatitis associated with acetaminophen overdose.

    A 19-yr-old man ingested 25 g of acetaminophen in a suicide attempt. Twenty-one hours after the ingestion the plasma acetaminophen level was potentially hepatoxic at 62 micrograms/ml. The toxicology screen was negative for all other drugs. Thirty-six hours after admission the patient developed an acute abdomen with a serum amylase of 1500 IU. peritoneal lavage revealed a grossly hemorrhagic fluid. Exploratory laparotomy revealed necrotic pancreatitis. Hepatoxicity with the peak SGOT greater than 2000 IU and a mild renal toxicity with the creatinine of 1.9 mg/dl occurred despite late initiation of treatment with n-acetylcysteine. No other etiology for the pancreatitis was found. Peritoneal irrigation was continuously performed through a surgically placed dialysis catheter. pancreatitis associated with acetaminophen overdose has been reported twice in the past. Although the pathophysiology of the pancreatic injury is obscure, the lack of other etiological factors and temporal association of the pancreatitis with acetaminophen-induced hepatic and renal toxicity suggest a causal relationship.
- - - - - - - - - -
ranking = 1983326370.7281
keywords = overdose, drug
(Clic here for more details about this article)

5/9. Tuberculous perforation of the small bowel.

    Small bowel perforation occurs in up to 2 percent of patients with abdominal tuberculous. patients present with an acute abdomen. Resection of the diseased segment and 18 months treatment with anti-tuberculosis drugs is recommended.
- - - - - - - - - -
ranking = 1
keywords = drug
(Clic here for more details about this article)

6/9. Intestinal infarction due to nifedipine overdose.

    The first case of intestinal infarction associated with nifedipine overdose is presented. This is also the first reported case of an overdose with an extended release nifedipine preparation. The formation of a large gastric concretion of nifedipine tablets may have enhanced its local vasodilatory effects thereby producing mesenteric hypoperfusion, ischemia, and infarction.
- - - - - - - - - -
ranking = 2379991643.6737
keywords = overdose
(Clic here for more details about this article)

7/9. Colonic ulceration associated with nonsteroidal anti-inflammatory drugs. Report of three cases.

    Nonsteroidal anti-inflammatory drugs (NSAIDs) are associated with a variety of gastrointestinal side effects. Effects on the large intestine have been reported with increasing frequency. Recognition of NSAID-induced colonic lesions has been confounded by variable clinical presentations, variable pathologic findings, and unfamiliarity of this entity among clinicians. We have recently seen three cases of NSAID-induced cecal ulcerations in patients undergoing right colectomy. A correct preoperative diagnosis was not made in our patients, one of whom presented with an acute abdomen and two in whom there was an inability to rule out carcinoma. The gross, radiographic, and histologic findings in each case consisted of a characteristic transverse ulceration with thin diaphragm-like scarring. NSAID-induced cecal ulcers can have a variety of presentations to the general surgeon, are likely to be misdiagnosed preoperatively, but may be recognized based on characteristic gross features evident by radiography and colonoscopy, along with a careful history. review of recent literature suggests that laparotomy can be avoided when diagnosis is considered, but operation is indicated for complications, such as hemorrhage, obstruction, or perforation, and when carcinoma cannot be adequately excluded.
- - - - - - - - - -
ranking = 5
keywords = drug
(Clic here for more details about this article)

8/9. duodenal obstruction in thyroid storm.

    A 35-year-old, previously healthy woman, known to be thyrotoxic, was transferred from a community hospital for "acute abdomen." abdominal pain, distention, and hyperemesis resolved with placement of nasogastric tube (NGT) and return of 2,600 mL of bilious fluid. Continued high NGT output made oral or NGT administration of antithyroid drugs impossible. We gave propylthiouracil (PTU) by retention enemas with therapeutic serum levels and sublingual saturated solution of potassium iodide (SSKI) with 70% absorption based on 24-hour free iodine urinary excretion. The patient's thyroxine (T4) and triiodothyronine (T3) radioimmunoassays were normal on hospital days 10 and 12, respectively. However, free T4 and T3 resin uptake did not normalize until hospital day 31. On hospital day 32, she tolerated removal of NGT without nausea and 4 days later was taking a regular diet. We conclude that our patient's gastrointestinal symptoms were a prominent feature of her thyrotoxicosis and that rectal PTU and sublingual SSKI are effective in administration of antithyroid drugs.
- - - - - - - - - -
ranking = 2
keywords = drug
(Clic here for more details about this article)

9/9. Sonographic findings in methamphetamine-induced ischemic colitis.

    Ischemic colitis is a clinicopathologic condition that commonly occurs in elderly patients with atherosclerotic disease or diabetes mellitus. Uncommon etiologies include vasculitis and use of drugs such as oral contraceptives, phenobarbital, nasal decongestants, dextroamphetamine, and cocaine. Recent studies have shown sonography and CT to be helpful in the evaluation of the colitides. We report the sonographic and CT findings in an unusual case of methamphetamine-induced ischemic colitis. Sonography and CT revealed diffuse thickening of the large bowel wall. methamphetamine abuse should be considered in the differential diagnosis of the colitides, particularly in the setting of a young patient with a history of drug use and no other predisposing conditions.
- - - - - - - - - -
ranking = 2
keywords = drug
(Clic here for more details about this article)



We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.